Thunderstorm Wind, Bradley
- When
- September 1, 1:40 PM EST
- Where
- Bradley County, 2.07 mi N of Freewill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 35.260, -84.930
Two trees were reported down near Georgetown.
A few thunderstorms developed over Southeast Tennessee during afternoon heating and produced isolated wind damage across the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
A few thunderstorms developed over Southeast Tennessee during afternoon heating and produced isolated wind damage across the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Sep 1, 12:04 PM EST, 1 hour 36 minutes earlier.
Area Forecast Discussion National Weather Service Morristown TN 104 PM EDT Sat Sep 1 2018 .AVIATION... VFR conditions currently across the terminals. Starting to see some showers develop across the higher terrain and a few in the southern valley. Due to this, pushed back the timing of VCTS in all of the TAFs until 19-20z. Expect convection will effect the higher terrain first and migrate into the valley later in the afternoon. Confidence in any particular terminal being effected by TS is low and have only mentioned VCTS for now. Any ongoing precipitation should quickly come to an end around sunset. Fog will develop once again at TYS and TRI late tonight into early Sunday morning. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && MA
Hazardous Weather Outlook National Weather Service Morristown TN 259 AM EDT Sat Sep 1 2018 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-020700- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 259 AM EDT Sat Sep 1 2018 /159 AM CDT Sat Sep 1 2018/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Today and Tonight Patchy dense fog this morning reducing visibility to one-quarter mile or less. Scattered mainly afternoon and early evening thunderstorms can be expected. Some of these storms could be strong with the main concern being localized heavy rainfall and flooding, and strong gusty winds and small hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Special Weather Statement
National Weather Service Morristown TN
202 PM EDT SAT SEP 1 2018
TNZ084-085-100-011845-
Bradley TN-Meigs TN-McMinn TN-
202 PM EDT SAT SEP 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRADLEY...
SOUTHWESTERN MEIGS AND SOUTHWESTERN MCMINN COUNTIES UNTIL 245 PM
EDT...
At 201 PM EDT, Doppler radar was tracking a strong thunderstorm near
Charleston, or 9 miles north of Cleveland, moving north at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Decatur, Charleston, Calhoun, Hillsview, Hopewell, Big Spring and
Riceville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3522 8492 3536 8497 3542 8501 3544 8498
3547 8498 3547 8497 3544 8495 3544 8492
3545 8491 3548 8490 3550 8486 3552 8486
3554 8472 3526 8471
TIME...MOT...LOC 1801Z 169DEG 9KT 3532 8484
05/MAThe Northeast Alabama radar (KHTX), 111 km away, was scanning. The volume nearest the first event began at 18:38 UTC.
2 thunderstorm wind. Local standard time, as filed.
Two trees were reported down near Georgetown.
Two trees were reported down around 4 pm with another going down around 4:30 pm in the vicinity of Madisonville and Sweetwater.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2018Every state in 2018This day in weather historyWarnings in Tennessee, September 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 773477, 773479.